Can anyone help me. I am on Tamoxifen but am suffering from severe sweats can anyone suggest any treatments for helping the sweats get less as it is really embarrassing. Also a few people have said that they are not on Tamoxifen as it does not totally save you from getting secondary cancer. Any help / advice would be appreciated. :catsad:
I have been on Tamoxifen for two and a half years and am in the tiny minority for whom side effects are quite severe, but there is no way I’d consider stopping it as in my case it makes a huge difference to my survival stats.
Regarding sweats and flushes, hopefully they will soon be a distant memory, as most people find they fade away after a few months, and certainly within a year. If they are really bad, speak to your BCN or GP as there are several very low dose drugs that can help - I take Clonidine (an alpha-blocker) some other people take Citalopram or Venlafaxine, which are anti-depressants. I also use a ‘chillow’ at night which helps keep my head cooler - not cheap and seem to wear out in about a year, but worth a try.
It may be worth seeing if you have an ‘triggers’ such as caffeine, spicy food, hot baths/showers, and trying to avoid these.
I always carry a fan and some water around with me. I love the chilled aisle in the supermarket.
To be honest I think we are more aware of the sweats/flushes than others are.
With regard to secondary cancer, Tamoxifen reduces risk but there are no cast-iron guarantees, cancer is unpredictable. For all that, Tamoxifen is successful for most people and can also be used very effectively for some people with secondary cancer; generally the benefits outweigh the risks.
Hope this helps a little bit, and that you feel more comfortable soon.
PS this might amuse you - the spell check on here thinks Tamoxifen is a mis-spelling of damnation!!
Twizzle, that happened to me too with Venlafaxine - thankfully I recovered really quickly. My GP was mortified as evidently it’s a very safe drug… Anyway, I take Clonidine, an alpha blocker (old fashioned blood pressure drug I think) at a very low dose, and it dose help.
I think you and I must just be very unusual as loads and loads of ladies take Venlafaxine or Citalopram with no problems at all.
I to have had sweats, Tried Starflower capsules no effect now on Clonidine 50mcgs improved a bit. Also have a chillow pillow and underblanket slept well last night without sleeping tabs and was cool.